Alert archive / Kentucky / Freeze Warnings in 2017
Freeze Warning 4, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Mar 16, 2017, 2:17 PM EDT for 4 counties in Kentucky. It took effect at Mar 16, 2017, 9:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2017, 2:17 PM EDT (18:17 UTC)
- In effect from
- Mar 16, 2017, 9:00 PM EDT
- Expired
- Mar 17, 2017, 9:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431 WWUS71 KRLX 161817 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 217 PM EDT Thu Mar 16 2017 ...Below freezing overnight temperatures continue... KYZ101>103-105-170230- /O.NEW.KRLX.FZ.W.0004.170317T0100Z-170317T1300Z/ Greenup-Carter-Boyd-Lawrence KY- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, and Louisa 217 PM EDT Thu Mar 16 2017 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EDT FRIDAY... The National Weather Service in Charleston has issued a Freeze Warning, which is in effect from 9 PM this evening to 9 AM EDT Friday. * Temperatures...Falling into the upper teens. * Timing...Tonight. * Impacts...Vulnerable fruit crops will be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 26
2 follow-up statements
991 WWUS71 KRLX 170204 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1004 PM EDT Thu Mar 16 2017 ...Below freezing overnight temperatures continue... KYZ101>103-105-171100- /O.CON.KRLX.FZ.W.0004.000000T0000Z-170317T1300Z/ Greenup-Carter-Boyd-Lawrence KY- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, and Louisa 1004 PM EDT Thu Mar 16 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... * Temperatures...In the low 20s. * Timing...Tonight. * Impacts...Vulnerable fruit crops will be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
165 WWUS71 KRLX 170802 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 402 AM EDT Fri Mar 17 2017 ...Below freezing overnight temperatures continue... KYZ101>103-105-171300- /O.CON.KRLX.FZ.W.0004.000000T0000Z-170317T1300Z/ Greenup-Carter-Boyd-Lawrence KY- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, and Louisa 402 AM EDT Fri Mar 17 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * Temperatures...In the lower to mid 20s. * Timing...This morning. * Impacts...Vulnerable fruit crops will be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Mar 16, 2:08 PM EDT, 9 minutes earlier.
Area forecast discussion, Mar 16, 2:08 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Charleston WV 208 PM EDT Thu Mar 16 2017 .SYNOPSIS... High pressure exits tonight. Warm front Friday, followed by a cold front late Friday night into Saturday. Yet another system early next week. && .NEAR TERM /THROUGH FRIDAY/... As of 200 PM Thursday... Progressive pattern pushes the high pressure influences out after a largely clear overnight less some high clouds until 12Z. Mid level moisture with a warm front and slight overrunning brings the threat for precipitation back into the area. With temperatures starting out below freezing, it may begin as light snow or a snow/sleet combination, but warm advection should change it over to all rain fairly quickly. Widespread rain should be the norm after 18Z with the cold front moving into the area. Went with a slightly quicker timing based on the nature of warm fronts despite some low level saturation time needed at the onset. However, this area has seen wetting precipitation out of 7-9kft cloud decks before. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... As of 330 AM Thursday... A warm front will lift north northeast on Friday. Models are a fairly agreement with the onset of stratiform PCPN reaching southeast OH between 15Z to 18Z depending the model of choice. With southwest flow aloft, expect some warm advection to take place Friday with temperatures rising into the mid 40s. Scattered to numerous rain showers can be expected behind the warm front in the warm sector of an approaching cold front. Have likely PoPs lowlands and categorical PoPs over the central and northeast mountains Friday. The cold front crosses from west to east reaching the OH river by 09Z Saturday. Despite of cold advection aloft, some clearing will be possible to spread across southeast OH and southern WV allowing temperatures to rise into the 50s on Saturday. However, and upper level wave noticeable in H850 vorticity field could squeeze any lingering moisture against the mountains to produce rain showers over the higher elevations northeast mountains. These rain showers will transition to snow showers by mid day Saturday to increase in coverage Saturday night as colder air advects to the area. Temperatures Saturday night will be in the low 30s lowlands ranging to the mid 20s highest elevations. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 330 AM Thursday... Lingering upslope snow over the higher elevations will end Sunday morning. A high pressure builds in across the OH Valley and WV to provide dry conditions Sunday to Monday. The high pressure move further south, allowing another warm front on Monday. Temperatures will be warm enough for PCPN to fall as liquid. There are some disagreements among models with the next approaching cold front that could arrive Monday night or Tuesday. Another high pressure system will build across the area on Wednesday. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 135 PM Thursday... Ceilings have lifted to VFR, and will remain through the forecast period with mainly clear conditions through 12Z. High clouds re enter the picture after 12Z Friday ahead of a warm front, with increasing coverage and gradually lowering to near 10kft at BKW by 17Z. Winds subside tonight to below 10kts. Scattered precipitation enters the region after 14Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: None. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY M M M M H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H M AFTER 18Z FRIDAY... IFR possible in precipitation Friday night. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/26 NEAR TERM...26 SHORT TERM...ARJ LONG TERM...ARJ AVIATION...26
Hazardous weather outlook, Mar 16, 4:13 AM EDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 413 AM EDT Thu Mar 16 2017 OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013>020-024>034-039- 040-515>519-521-525-170815- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie- Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Northwest Webster-Northwest Randolph- 413 AM EDT Thu Mar 16 2017 This Hazardous Weather Outlook is for southeast Ohio, southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ520-522>524-526-170815- Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Southeast Randolph- 413 AM EDT Thu Mar 16 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-170815- Greenup-Carter-Boyd-Lawrence KY- 413 AM EDT Thu Mar 16 2017 ...FREEZE WARNING IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for northeast Kentucky. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. kistner
Nearby
Freeze Warnings in Kentucky, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.